Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 112, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 12, 2014, 7:54 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 7:54 PM EDT (23:54 UTC)
- Expired
- Aug 12, 2014, 8:51 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 133 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 8:00 PM EDT | TSTM WND DMG | Edinboro, PA | LARGE LIMB DOWN. |
| Aug 12, 8:20 PM EDT | TSTM WND DMG | 2 Nw Mill Village, PA | ONE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
883
WUUS51 KCLE 122354
SVRCLE
PAC039-049-130100-
/O.NEW.KCLE.SV.W.0112.140812T2354Z-140813T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
754 PM EDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
SOUTHEASTERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 900 PM EDT
* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EDINBORO...AND MOVING
EAST AT 30 MPH. THIS STORM HAS TOPPLED A COUPLE TREES NEAR
SPRINGBORO.
* LOCATIONS IMPACTED INCLUDE...
EDINBORO...
CAMBRIDGE SPRINGS...
WATERFORD...
UNION CITY...
TITUSVILLE...
SPARTANSBURG...
CORRY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4161 7982 4148 8001 4147 8016 4148 8049
4149 8049 4195 8034 4217 7976 4201 7975
4200 7960 4162 7961
TIME...MOT...LOC 2353Z 253DEG 26KT 4187 8017
$$
MULLEN3 follow-up statements
194
WWUS51 KCLE 130016
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
816 PM EDT TUE AUG 12 2014
PAC039-049-130100-
/O.CON.KCLE.SV.W.0112.000000T0000Z-140813T0100Z/
CRAWFORD PA-ERIE PA-
816 PM EDT TUE AUG 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WATERFORD...OR 16
MILES SOUTH OF ERIE...MOVING EAST AT 30 MPH.
ADDITIONAL THUNDERSTORMS TO THE SOUTHWEST OF MEADVILLE MAY ALSO
PRODUCE A STRONG WIND GUST. THESE STORMS WERE ALSO MOVING TO THE
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERFORD...UNION CITY...TITUSVILLE...SPARTANSBURG...MEADVILLE...
EDINBORO...CORRY AND CAMBRIDGE SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4161 7982 4148 8001 4147 8016 4149 8040
4201 8017 4217 7976 4201 7975 4200 7960
4162 7961
TIME...MOT...LOC 0015Z 253DEG 26KT 4192 7997
$$653
WWUS51 KCLE 130040
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
840 PM EDT TUE AUG 12 2014
PAC039-049-130100-
/O.CON.KCLE.SV.W.0112.000000T0000Z-140813T0100Z/
CRAWFORD PA-ERIE PA-
840 PM EDT TUE AUG 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN ERIE AND EASTERN CRAWFORD COUNTIES IN NORTHWEST
PENNSYLVANIA...
AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNION CITY...OR 18
MILES SOUTHEAST OF ERIE...MOVING EAST AT 20 MPH.
ADDITIONAL THUNDERSTORMS SOUTHEAST OF MEADVILLE HAVE SHOWN SIGNS
THAT THEY COULD INCREASE IN STRENGTH. STRONG WIND GUSTS WILL BE
POSSIBLE. THESE THUNDERSTORMS WERE ALSO MOVING EAST AROUND 20 MPH.
* LOCATIONS THAT MAY BE IMPACTED INCLUDE...
UNION CITY...SPARTANSBURG AND CORRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4161 7982 4148 8001 4147 8016 4148 8021
4212 7988 4217 7976 4201 7975 4200 7960
4162 7961
TIME...MOT...LOC 0037Z 254DEG 19KT 4194 7982
$$077
WWUS51 KCLE 130051
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
851 PM EDT TUE AUG 12 2014
PAC039-049-130101-
/O.CAN.KCLE.SV.W.0112.000000T0000Z-140813T0100Z/
CRAWFORD PA-ERIE PA-
851 PM EDT TUE AUG 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ERIE AND EASTERN
CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES
A RISK.
LAT...LON 4161 7982 4148 8001 4147 8016 4148 8021
4212 7988 4217 7976 4201 7975 4200 7960
4162 7961
TIME...MOT...LOC 0051Z 254DEG 19KT 4196 7972
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:12 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 12, 6:12 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 612 PM EDT TUE AUG 12 2014 .SYNOPSIS... A COLD FRONT WILL FINISH CROSSING THE AREA THIS EVENING AND IT WILL BE FOLLOWED BY A TROUGH OVERNIGHT. A SECOND TROUGH WILL CROSS THE AREA WEDNESDAY EVENING. HIGH PRESSURE WILL FINALLY BUILD OVER THE REGION FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... THREAT FOR SEVERE SEEMS TO HAVE MOVED EAST OF THE AREA WITH INITIAL FRONTAL BAND OF CONVECTION. UPPER TROUGH ROTATING ACROSS LWR MI WILL COME ACROSS NRN OH/NW PA OVERNIGHT...AND WILL TRIGGER ADDITIONAL SHOWERS...MAYBE A LITTLE THUNDER HERE AND THERE. OVERCAST SKIES WILL RETURN WITH THE TROUGH. TEMPERATURES WILL BE A HANDFUL OF DEGREES COOLER THAN LAST NIGHT...BUT REMAIN A FEW ON EITHER SIDE OF 60. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... UPPER TROUGH REMAINS NEARLY STATIONARY THROUGH FRIDAY...CENTERED ACROSS SOUTH-CENTRAL QUEBEC. MEANWHILE RIDGING WILL STAY PUT ACROSS THE INTER-MOUNTAIN WEST. AREA WILL BE ON THE FRINGE OF THE HIGHER MOISTURE SURROUNDING THE CLOSED LOW AND THE DRIER AIR WORKING ACROSS THE WESTERN GREAT LAKES. A COUPLE OF WEAK TROUGHS WILL CROSS THE EASTERN LAKES THROUGH WEDNESDAY NIGHT. WILL KEEP A FEW SHOWERS ACROSS FAR NE OH/NW PA WITH EACH TROUGH. MOST EVERYONE ELSE WILL HAVE A FEW DAYS OF FAIR WEATHER. TEMPERATURES WILL ONCE AGAIN BE COOL...70 TO 75 BOTH WEDNESDAY AND THURSDAY WITH A FEW UPPER 60S POSSIBLE ACROSS FAR NE OH/NW PA. MAY VERY WELL SEE 40S INLAND AGAIN AT NIGHT...ESPECIALLY THURSDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MODELS ARE IN GENERAL AGREEMENT THAT THE UPPER LEVEL LOW MOVES EAST OF THE REGION IN THE LONG TERM. THE GFS SUGGEST A TRANSITION INTO MORE OF A ZONAL FLOW ALOFT WHILE THE ECMWF SHOWS MORE NORTHWEST FLOW. WITH WARM ADVECTION IN THE LOW LEVELS FELT TEMPERATURES COULD REACH NORMAL HIGHS IN THE LOW 80S...POSSIBLE ABOVE NORMAL IF LESS CLOUDS ARE PRESENT. THERE ARE INDICATIONS THAT A PIECE OF ENERGY WILL BE MOVING INTO THE LOWER LAKES REGION OVER THE WEEKEND...AND HAVE LEANED TOWARDS THE ECMWF TIMING OF SATURDAY NIGHT INTO SUNDAY WITH THE NEXT BEST CHANCE FOR RAIN. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... LINE OF THUNDERSTORMS ALONG AN ADVANCING COLD FRONT WILL IMPACT YNG/ERI OVER THE EARLY AFTERNOON HOURS. FOR AREAS WEST THERE WILL BE A BREAK BEFORE ANOTHER TROF WITH MORE OF A WIND SHIFT MOVES THROUGH. WEST/NORTHWEST WINDS WILL BE AROUND 10-15KT BEHIND THE FRONT. SOME SCATTERED SHOWERS ARE POSSIBLE WITH THE SECONDARY FRONT LATER THIS AFTERNOON/EARLY EVENING. AFTER THAT CEILINGS WILL COME DOWN TO MVFR AND POSSIBLY IFR NEAR DAYBREAK. SOME PATCHES OF LIGHT RAIN OR BRIEF SHOWERS ARE POSSIBLE OVER NIGHT WITH THE UPPER TROUGH IN PLACE. AFTER DAYBREAK THE LOW CEILINGS WILL LIFT TO AROUND 2-3K FT. SHOWERS POSSIBLE AT ERI/CLE. OUTLOOK...NON VFR CEILINGS AND VISIBILITY IN PRECIPITATION MAINLY WEDNESDAY MORNING ACROSS NE OH/NW PA. && .MARINE... SECONDARY COLD FRONT COMING THROUGH THE AREA NOW ENTERING THE WESTERN BASIN. AS IT MOVES EAST ACROSS THE LAKE THIS EVENING IT WILL BE FOLLOWED BY A 15KT WESTERLY WIND. FOR WEDNESDAY INTO THURSDAY THE COLD AIR ADVECTION WILL INCREASE AND SUPPORT BETTER MIXING OVER THE LAKE. WINDS WILL PREDOMINANTLY BE 10-20KT. THIS COMBINED WITH THE FETCH WILL SUPPORT WAVES BUILDING UP TO AROUND 4-5 FEET AT TIMES MAINLY OVER THE WATERS FROM ASHTABULA EAST. A WARM FRONT WILL MOVE INTO THE AREA FRIDAY NIGHT WITH WINDS BECOMING SOUTHERLY INTO SATURDAY. THERE IS A SMALL POTENTIAL FOR WATERSPOUTS ACROSS LATE TONIGHT/EARLY WEDNESDAY MORNING. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN/ADAMS SHORT TERM...OUDEMAN LONG TERM...JAMISON AVIATION...JAMISON MARINE...JAMISON
Hazardous weather outlook, Aug 12, 3:36 AM EDT, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 336 AM EDT TUE AUG 12 2014 OHZ003-006>011-017>021-027>031-036>038-047-130745- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION- MORROW-HOLMES-KNOX- 336 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-130745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 336 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THERE IS A POSSIBILITY FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF OF LAKE ERIE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. OHZ012>014-022-023-032-033-089-PAZ001>003-130745- LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 336 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS TODAY. DEPENDING ON HEATING TODAY FROM THE BREAKS IN THE OVERCAST...THE AREA COULD SEE SOME STRONG SUPER CELL THUNDERSTORMS DEVELOP AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
In the hours before
Special weather statement, Aug 12, 6:56 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 656 PM EDT TUE AUG 12 2014 OHZ014-023-PAZ003-122355- ASHTABULA INLAND-CRAWFORD-TRUMBULL- 656 PM EDT TUE AUG 12 2014 ...SPECIAL WEATHER STATEMENT FOR EASTERN ASHTABULA...NORTHEASTERN TRUMBULL AND WESTERN CRAWFORD COUNTIES UNTIL 745 PM EDT... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF CONNEAUT TO 6 MILES NORTHWEST TO 6 MILES EAST OF ORWELL...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF A NICKEL AND A WIND GUST TO 45 MPH WILL BE POSSIBLE. THE COMMUNITIES OF ANDOVER AND LINESVILLE MAY BE AFFECTED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:48 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.